Alert archive / Colorado / Winter Storm Watches in 2016
Winter Storm Watch 9, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at May 15, 2016, 2:52 PM MDT for El Paso County, Teller County, Colorado. It took effect at May 16, 2016, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 15, 2016, 2:52 PM MDT (20:52 UTC)
- In effect from
- May 16, 2016, 12:00 PM MDT
- Expired
- May 15, 2016, 9:27 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties El Paso County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
571 WWUS45 KPUB 152052 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 252 PM MDT SUN MAY 15 2016 COZ082-160500- /O.NEW.KPUB.WS.A.0009.160516T1800Z-160518T1200Z/ PIKES PEAK ABOVE 11000 FT- INCLUDING...PIKES PEAK 252 PM MDT SUN MAY 15 2016 ...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * LOCATION...PIKES PEAK ABOVE 11000 FEET. * CAUSE AND TIMING...AN APPROACHING STORM SYSTEM WILL BRING HEAVY SNOW TO THE HIGHER PORTIONS OF PIKES PEAK BEGINNING MONDAY AFTERNOON AND CONTINUING UNTIL WEDNESDAY MORNING. THE HEAVIEST SNOW WILL LIKELY FALL FROM MONDAY NIGHT INTO EARLY TUESDAY MORNING. * SNOW ACCUMULATION...1 TO 2 FEET BY EARLY WEDNESDAY MORNING. * IMPACT...HEAVY SNOW WILL REDUCE VISIBILITY AND PRODUCE SNOW PACKED ROADS ABOVE 11000 FEET. HIKERS AND VISITORS TO PIKES PEAK SHOULD PREPARE FOR WINTER CONDITIONS AND THE POSSIBILITY OF VERY HEAVY WET SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
034 WWUS45 KPUB 160327 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 927 PM MDT SUN MAY 15 2016 COZ082-161130- /O.UPG.KPUB.WS.A.0009.160516T1800Z-160518T1200Z/ /O.NEW.KPUB.WS.W.0008.160516T1800Z-160518T1200Z/ PIKES PEAK ABOVE 11000 FT- INCLUDING...PIKES PEAK 927 PM MDT SUN MAY 15 2016 ...WINTER STORM WARNING IN EFFECT FROM NOON MONDAY TO 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON MONDAY TO 6 AM MDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...PIKES PEAK ABOVE 11000 FEET. * CAUSE AND TIMING...AN APPROACHING STORM SYSTEM WILL BRING HEAVY SNOW TO THE HIGHER PORTIONS OF PIKES PEAK BEGINNING MONDAY AFTERNOON AND CONTINUING UNTIL WEDNESDAY MORNING. THE HEAVIEST SNOW WILL LIKELY FALL FROM MONDAY NIGHT INTO EARLY TUESDAY MORNING. * SNOW ACCUMULATION...1 TO 2 FEET BY EARLY WEDNESDAY MORNING. * IMPACT...HEAVY SNOW WILL REDUCE VISIBILITY AND PRODUCE SNOW PACKED ROADS ABOVE 11000 FEET. HIKERS AND VISITORS TO PIKES PEAK SHOULD PREPARE FOR WINTER CONDITIONS AND THE POSSIBILITY OF VERY HEAVY WET SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ058-060-161130- /O.NEW.KPUB.WW.Y.0021.160516T1800Z-160517T1200Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...BONANZA 927 PM MDT SUN MAY 15 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON MONDAY TO 6 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON MONDAY TO 6 AM MDT TUESDAY. * LOCATION...THE EASTERN SAWATCH MOUNTAINS AND WESTERN MOSQUITO RANGE. * CAUSE AND TIMING...A LOW PRESSURE SYSTEM WILL BRING PERIODS OF MODERATE SNOWFALL TO THE MOUNTAINS THROUGH EARLY TUESDAY. * SNOW ACCUMULATION...4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS. * IMPACT...TRAVEL OVER THE PASSES WILL BE HAZARDOUS DUE TO ICY...SNOW COVERED OR SLUSHY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ081-161130- /O.NEW.KPUB.WW.Y.0021.160517T0000Z-160517T1800Z/ TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- INCLUDING...WOODLAND PARK 927 PM MDT SUN MAY 15 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM MONDAY TO NOON MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM MONDAY TO NOON MDT TUESDAY. * LOCATION...TELLER COUNTY AND THE RAMPART RANGE. * CAUSE AND TIMING...A SPRING STORM SYSTEM WILL BRING PERIODS OF WET...MODERATE TO HEAVY SNOW TO THE PIKES PEAK REGION THROUGH TUESDAY MORNING. * SNOW ACCUMULATION...3 TO 6 INCHES BELOW 9000 FEET...AND 6 TO 10 INCHES ABOVE 9000 FEET. * IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO ICY...SNOW COVERED OR SLUSHY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at May 15, 11:20 AM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 15, 11:20 AM MDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1120 AM MDT SUN MAY 15 2016 .UPDATE... Issued at 939 AM MDT Sun May 15 2016 Updated to adjust precipitation chances for this morning based on the latest radar and model trends. A band of light rain will continue to track east across the plains this morning. High-res model solutions are indicating a lull in activity early this afternoon with some clearing...allowing for modest destabilization before the next upper wave moves into the region this afternoon. This will allow for shower and thunderstorm development across the region for late this afternoon and into the evening. Mozley && .SHORT TERM...(Today and tonight) Issued at 446 AM MDT Sun May 15 2016 Primary near/short term meteorological concerns for the forecast district include but are not limited to pops/qpf amounts,temperatures and localized strong to marginally severe thunderstorm potential. Majority of forecast district currently experiencing mostly cloudy skies in combination with generally above seasonal early morning temperatures as well as isolated shower and thunderstorm activity, primarily over southern sections. Recent real/near time data, computer simulations, PV analysis and forecast model soundings suggest that an approaching upper disturbance in combination with adequate atmospheric moisture will allow for the development of generally scattered showers and isolated to scattered thunderstorms, especially during the afternoon into the evening hours. In addition, some of the thunderstorms will be capable of generating locally heavy rainfall and also be capable of entering the strong to marginally severe stage as projected maximum localized capes, LI's and 0-6 km shears near 1200 J/Kg, -6C and 45 knots respectively. At this time, the potential for stronger storms favor locations along and near the I-25 corridor and portions of the southeastern Colorado plains...especially southern sections. Also, have depicted snow accumulations(basically around 4 inches or less) over favored higher mountain locations into tonight. Will also depict areas of fog and low clouds over several locations into this morning. Finally, below seasonal mid-May maximum temperatures in combination with near to above seasonal minimum temperatures are expected over the majority of the forecast district during the next 24 hours. .LONG TERM...(Monday through Saturday) Issued at 446 AM MDT Sun May 15 2016 Cool and unsettled weather can be expected thru at least midweek. On Monday and upper level area of low pressure wl cover the Great Basin and CO. Moisture will increase over western portions of the forecast area thru the day Monday, and as sfc high pressure works its way westward acrs the sern CO plains, bringing east to ne sfc winds, low level moisture wl increase. As a result, pcpn acrs the forecast area is expected to become widespread ovr the forecast area in the afternoon and evening. By late night, pcpn ovr the sw mtns is expected to decrease, but ovr the sern plains it is expected to remain widespread. The upr low pressure system is expected to remains ovr the Great Basin and CO on Tue. Pcpn is expected to be widespread ovr the mtn areas on Tue, with generally sct pcpn ovr the sern plains. H7 temps tue are expected to drop to around -2C ovr portions of the forecast area. The upper low center is expected to drop south into AZ on Wed and pcpn still looks to be widespread ovr the mtn areas, with isold to sct pcpn ovr the ern plains. Temps Mon thru Wed wl be below average, with Tue generally being the coolest day with highs at the lower elevations being in the upper 40s to lower 50s. with such cool air being ovr the forecast area, pcpn ovr the mtn areas wl be snow, with several inches expected ovr the hyr elevations. Winter weather highlights wl likely be needed, especially for Mon night over the ern and central mtns. On Thu the upr trof wl be ovr NM and CO and wl be lifting northeastward. Pcpn is again expected to be widespread ovr the forecast area. Thu night the ECMWF is quicker to move the upr trof eastward and out of the area than the GFS, and thus moves the pcpn out of the area quicker. Fri and Sat look like drier days as the area wl be between weather systems, although there could be a few showers/tstms ovr and nr the hyr trrn. Temps should also be quite a bit warmer both days, with highs being in the 70s and 80s at the lower elevations. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1116 AM MDT Sun May 15 2016 KALS...showers and thunderstorms have developed and will likely impact the San Luis Valley through 02z/Mon. Reduced CIGS and VIS are expected at the terminal along with gusty winds with any thunderstorms that pass. Expect VFR conditions overnight with another round of showers and thunderstorms expected on Monday. KCOS and KPUB...showers and thunderstorms are expected this afternoon and evening at both terminals. Reduced CIGS and VIS along with gusty outflow winds are expected with thunderstorms as they pass. Low stratus will likely produce MVFR to IFR conditions overnight into Monday, especially at KCOS. Another round of showers and thunderstorms are forecast for Monday afternoon and evening. Mozley && .PUB Watches/Warnings/Advisories... NONE. && UPDATE...MOZLEY SHORT TERM...77 LONG TERM...28 AVIATION...MOZLEY
Hazardous weather outlook, May 15, 11:24 AM MDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1124 AM MDT SUN MAY 15 2016 COZ058>089-093>099-161730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1124 AM MDT SUN MAY 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER SOUTHERN COLORADO THROUGH THIS EVENING. THE PRIMARY THREATS FROM THUNDERSTORMS WILL BE LIGHTNING, SMALL HAIL, PERIODS OF LOCALLY HEAVY RAINFALL AND WIND GUSTS AROUND 45 MPH. IT APPEARS THAT THE HIGHEST POTENTIAL FOR STRONG TO MARGINALLY SEVERE THUNDERSTORMS, CAPABLE OF PRODUCING HAIL AROUND AN INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH SHOULD FAVOR LOCATIONS ALONG AND NEAR THE INTERSTATE 25 CORRIDOR AS WELL AS SOUTHERN PORTIONS OF THE SOUTHEASTERN COLORADO PLAINS. ACCUMULATING SNOW OF 1 TO 4 INCHES IS ANTICIPATED OVER HIGHER MOUNTAIN LOCATIONS BY SUNRISE MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING ACROSS THE FORECAST AREA, AND OVER THE MOUNTAINS AND HIGH VALLEYS ON TUESDAY AND WEDNESDAY. THURSDAY, ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FORECAST AREA. FRIDAY AND SATURDAY, ISOLATED THUNDERSTORMS ARE FORECAST OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING, SMALL HAIL, WIND GUSTS AROUND 40 MPH AND LOCALLY HEAVY RAIN. SNOW ACCUMULATIONS WILL BE LIKELY OVER THE MOUNTAIN AREAS MONDAY THROUGH THURSDAY...WITH SIGNIFICANT AMOUNTS OVER THE MOUNTAIN PEAKS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER ALL OF SOUTHERN COLORADO TODAY AND TONIGHT. 88/88
Nearby
Winter Storm Watches in Colorado, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.